Alert archive / Georgia / Flash Flood Warnings in 2015

Flash Flood Warning 27, NWS Tallahassee, FL

November 1, 2015Early County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Nov 1, 2015, 5:05 AM EST for Early County, Georgia. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2015, 5:05 AM EST (10:05 UTC)
Expired
Nov 1, 2015, 6:30 AM EST
In force
85 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Early County, GA

The radar

The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WGUS52 KTAE 011005
FFWTAE
GAC099-011130-
/O.NEW.KTAE.FF.W.0027.151101T1005Z-151101T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EST SUN NOV 1 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EARLY COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 630 AM EST
    
* AT 504 AM EST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 1.5 TO 2
  INCHES HAVE FALLEN IN THE LAST HOUR WITH ADDITIONAL VERY HEAVY
  RAIN MOVING INTO THE AREA. FLASH FLOODING IS EXPECTED TO BEGIN
  SHORTLY...ESPECIALLY NEAR BLAKELY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BLAKELY...ARLINGTON...CENTERVILLE...GORDON...CEDAR SPRINGS...
  CUBA...ROWENA...FERRELL CROSSROADS...EARLY CO A/P...COLOMOKEE...
  SAWHATCHEE...HENTOWN...ROCK HILL...KOLOMOKI MOUNDS SP AND HILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3150 8480 3147 8481 3144 8479 3144 8475
      3136 8469 3125 8487 3126 8492 3123 8492
      3115 8507 3116 8509 3128 8511 3129 8509
      3132 8508 3137 8509 3141 8508 3143 8507
      3148 8507 3150 8494 3150 8482 3149 8482

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 3:17 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 1, 3:17 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 AM EST SUN NOV 1 2015

.Near Term [Through Today]...
The overnight analysis shows a broad upper level trough centered
over Texas and upper level ridging centered over south Florida
with deep layer southwest flow in between advecting an
unseasonably moist air mass northeastward. There are weak upper
level shortwaves embedded within the southwest flow with one such
disturbance affecting the area currently with an area of heavy
rain and occasional thunder moving through portions of southeast
Alabama. Given the very moist air mass, rainfall rates have been
high, but so far the line has remained progressive enough to
prevent a flash flood threat. In terms of severe weather so far,
although there has been occasional rotation noted, limited
instability ahead of the line has also prevented any severe
weather so far.

As we head through the day, this initial line of storms is
expected to slow down its eastward progress but also gradually
weaken. Given the very high precipitable water values in place
we'll need to keep a close eye on rainfall rates as the line
eventually slows down. There may be a brief window of opportunity
for some localized flooding this morning in southeast Alabama, but
at this time we feel the threat is localized enough and the chance
small enough to not issue a flash flood watch for now.

Heading into tonight, as the main upper level trough moves closer,
another round of convection is expected to affect the western
portions of the area, and some additional locally heavy rainfall
amounts are possible. Depending on how much rain falls today, the
need for a watch tonight will be revisited again this afternoon.

.Short Term [Tonight Through Tuesday]...
The upper low will open into a short wave and gradually weaken as
it lifts northeastward on Monday. The surface low will follow
similar trends which means cold frontal passage will be quite
sluggish. In fact, the front looks to stall over our eastern zones
by Monday evening. While most of the kinematics will be weakening
on Monday, there is still a small chance that there will be enough
shear left to to produce isolated strong storms during at least
the first part of the day as low level moisture and instability
will still be present ahead of the front. PoPs will be in the
likely to categorical range Monday for most zones, tapering to
chance from Valdosta across the eastern Big Bend. Pops will then
taper down for the overnight, but remain in the slight to low end
chance range into Tuesday for all but our western zones, which
should be safely behind the front in the drier air. Temps will
remain well above normal this period with morning lows dropping
off a bit behind the front.

.Long Term [Tuesday Night Through Sunday]...
This period begins with an upper level ridge over the eastern
states and a trough out west. Some of the energy from the
western trough will eject eastward, but will dampen in time with
most energy staying north. At the surface, the stalled frontal
boundary will necessitate slight chance PoPs over our easternmost
zones into Wednesday. Surface high pressure will then ridge in
from the northeast and give us a brief dry period from Wednesday
night into midday Friday. Some models bring the next front into
our zones toward the weekend. However, there is still too much
uncertainty to go with more than slight to low end chance (20-30%)
PoPs for Friday night into Saturday. Temps will remain above
normal through the period.

&&

.Aviation...
[Through 06Z Monday] Showers and occasional thunderstorms will
affect DHN and ECP off and on through the period as an upper level
trough affects the region. Farther to the east, chances for
convection will be lower through the first half of tonight.
Ceilings will likely be MVFR to IFR at DHN and ECP with VFR to
MVFR at ABY, TLH, and VLD.

&&

.Marine...
Winds will be at cautionary levels at times into Monday ahead of a
cold front, especially across the waters west of Apalachicola.
The frontal winds shift across the waters will be gradual through
Monday and Monday night with lighter winds expected in the
offshore flow behind it. A period of easterly winds will set up
from Wednesday through Thursday with a brief surge to cautionary
levels Tuesday night.

&&

.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...
Storm total rainfall amounts are expected to range from 2-4
inches across southeast Alabama and adjacent sections of the
Florida panhandle with lesser amounts the farther east one goes.
Current forecast amounts drop off to around 1 inch around Albany
and only a little over one-half inch for Tallahassee. Some
localized higher amounts are possible.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   86  73  85  65  84 /  40  20  70  20  20
Panama City   81  74  78  65  78 /  50  50  70  20  10
Dothan        81  71  78  60  80 /  90  80  70  10  10
Albany        84  72  81  61  79 /  70  40  80  20  20
Valdosta      86  72  86  66  83 /  30  20  50  30  30
Cross City    87  71  86  71  86 /  10  10  30  30  30
Apalachicola  81  74  80  64  79 /  30  30  70  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight FOR Coastal Bay-
     Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...NONE.

&&

NEAR TERM...DVD
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...DVD
MARINE...WOOL
FIRE WEATHER...DVD
HYDROLOGY...DVD

In the hours before

Local storm report, Nov 1, 3:57 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 AM EST SUN NOV 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 AM     HEAVY RAIN       NAPIER FIELD            31.32N 85.46W
11/01/2015  M2.99 INCH       DALE               AL   ASOS

            THE DOTHAN AIRPORT MEASURED 2.99 INCHES OF RAIN IN ONE
            HOUR.

&&

DVD
Local storm report, Nov 1, 4:26 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EST SUN NOV 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     FLASH FLOOD      4 SSE PINCKARD          31.25N 85.53W
11/01/2015                   HOUSTON            AL   911 CALL CENTER

            REPORT OF HEAVY WATER FLOWING ACROSS BAY SPRINGS ROAD

&&

DVD
Local storm report, Nov 1, 4:30 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST SUN NOV 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     HEADLAND                31.35N 85.34W
11/01/2015                   HENRY              AL   LAW ENFORCEMENT

            SOME ROOF DAMAGE REPORTED TO THE HEADLAND HIGH SCHOOL AND
            ELEMENTARY SCHOOL.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 11:59 AM ESTSpecial Weather StatementTAEColquitt46 min
Nov 1, 2:28 PM ESTFlash Flood WatchTAEBaker, Calhoun, Clay, Dougherty, Early, Lee and 5 more27 hr
Nov 1, 4:25 PM ESTTornado WarningTAEColquitt, Mitchell22 min
Nov 1, 5:25 PM ESTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell, Worth50 min

Nearby

Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.